How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8781
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

hello there, im currently feeling very "spaced out" its scaring

Customer Question

hello there, im currently feeling very "spaced out" its scaring me so much. i just feel like im going to die at any miunte. please help?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

welcome

Dr. Shahzad MD :

For how long are you feeling this way?

Dr. Shahzad MD :

Do you have any other medical problems?

Dr. Shahzad MD :

Are you on any medications for anything currently?

Dr. Shahzad MD :

Please let me know.

Customer:

hello its been about a week now. what do you think it could be? im on sertraline at the moment. was on 100mg but doctor reduced to 50mg about 1 month ago

Dr. Shahzad MD :

I think that the reduction in the dose has brought about these symptoms.

Dr. Shahzad MD :

The feeling that you are going to die and being scared so much means that you are having severe anxiety.

Customer:

can it make me feel so spaced out 24 hours a day. i feel like im not in my body

Dr. Shahzad MD :

Yes it can

Dr. Shahzad MD :

The most important thing to do is to go back to your psychiatrist or doctor who lowered the dose and let him/her know of your current symptoms.

Customer:

so do you not think its a physical problem? do you not think im dying?

Dr. Shahzad MD :

I do not think at all that this is a physical problem.

Dr. Shahzad MD :

I think it is severe anxiety/panic state or panic attack that is causing you to feel this way.

Customer:

if i was dying would there be other symptoms? i just need to try and get this right in my head

Dr. Shahzad MD :

Yes of course.

Dr. Shahzad MD :

I mean the 'feeling' that you are going to die is due to an adrenaline rush that you are having due to anxiety.

Dr. Shahzad MD :

If you would have been dying you would have already been in the emergency or in the ICU on some ventilator.

Dr. Shahzad MD :

It is very obvious that the dose of sertraline was reduced and now you are having these symptoms.

Dr. Shahzad MD :

Are you following me?

Customer:

really. yes i have to say it crossed my mind that it might be the cause. ive felt fine for nearly a year until now

Dr. Shahzad MD :

Yes I understand but the reduction in the dose is whats causing your symptoms.

Dr. Shahzad MD :

I am very sure this is severe anxiety kicking in again and nothing else.

Dr. Shahzad MD :

Are you with me?

Customer:

yes i understand what you are saying. i just wish i could believe it myself. is it a normal symptom to feel so spaced out and that you are leaving your body? its so awful

Dr. Shahzad MD :

I understand

Dr. Shahzad MD :

Must be awful. I would have felt the same way.

Dr. Shahzad MD :

But it is nothing serious.

Dr. Shahzad MD :

That is for sure.

Dr. Shahzad MD :

Anymore questions that you would like to ask me?

Customer:

i had a sickness and diarrhea bug last week just before thesr symptoms started. do you think this could also have brought this on?

Dr. Shahzad MD :

Yes if the diarrhea was severe it could cause dehydration.

Dr. Shahzad MD :

Dehydration can cause one to be fatigued and weak.

Dr. Shahzad MD :

But again it would not cause you to be spaced out and in a panic state.

Customer:

so just to summarise im definitely not dying? it is definitely anxiety

Dr. Shahzad MD :

Yes

Dr. Shahzad MD :

Definitely severe anxiety

Dr. Shahzad MD :

You are definitely not dying

Dr. Shahzad MD :

For sure

Dr. Shahzad MD :

Anymore questions?

Customer:

thankyou, i just feel so alone in this. just what can i do in thr meantime to reduce these symptoms?

Dr. Shahzad MD :

Try to call your friend or someone you trust and try and engage your mind in things that you enjoy doing.

Dr. Shahzad MD :

Try and keep your mind busy.

Dr. Shahzad MD :

The more you think about it the more anxious you will be.

Customer:

yeh im in the house on my own at the moment, thinking about visiting my nanna and grandad so im not on my own, my grandad is really understanding with this. i havnt told anyone about it yet though

Dr. Shahzad MD :

Yes you should visit someone and try and get your mind off yourself.

Dr. Shahzad MD :

Anymore questions?

Customer:

im also pregnant, im scared that this will hurt my baby

Dr. Shahzad MD :

It won't hurt your baby

Dr. Shahzad MD :

Just try and relax

Dr. Shahzad MD :

Anymore questions?

Customer:

not at the moment from what i can think. im just scared thats all

Dr. Shahzad MD :

I understand, just relaxd

Dr. Shahzad MD :

relax*

Dr. Shahzad MD :

Wish you all the best.
I would appreciate it if you rate me by clicking on one of the smilies below.
Kindest regards

Customer:

ok thanks i will do

Dr. Shahzad MD :

welcome

Dr. SH and other Medical Specialists are ready to help you